Alert archive / California / Wind Advisories in 2015

Wind Advisory 26, NWS San Diego, CA

November 1, 2015Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Nov 1, 2015, 1:58 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 2, 2015, 10:00 AM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2015, 1:58 PM PST (21:58 UTC)
In effect from
Nov 2, 2015, 10:00 AM PST
Expired
Nov 3, 2015, 9:00 AM PST
In force
23 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2015-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2015-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3676 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WWUS76 KSGX 012158
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
158 PM PST SUN NOV 1 2015

...GUSTY WINDS MONDAY AFTERNOON THROUGH MONDAY NIGHT OVER HIGHER
MOUNTAIN RIDGES AND DESERT SLOPES...

.A LOW PRESSURE TROUGH WILL MOVE INTO SOUTHERN CALIFORNIA MONDAY
AFTERNOON AND BRING AREAS OF GUSTY WINDS FROM THE MOUNTAIN CRESTS
EAST AND NORTHEAST TO THE DESERT FOOTHILLS AND IN SECTIONS OF THE
HIGH DESERTS OF SAN BERNARDINO COUNTY AND NEAR SAN GORGONIO PASS.
WINDS WILL BE WEST TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 40 TO
LOCALLY 55 MPH. WINDS WILL GRADUALLY DIMINISH LATE MONDAY NIGHT
AND TUESDAY MORNING.

CAZ055-056-058-060-065-020600-
/O.NEW.KSGX.WI.Y.0026.151102T2000Z-151103T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN GORGONIO PASS NEAR BANNING-
158 PM PST SUN NOV 1 2015

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 3 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 3 AM PST
TUESDAY. 

* WINDS...WEST TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 40 TO LOCALLY
  55 MPH.

* TIMING...MONDAY AFTERNOON AND NIGHT

* LOCATION...MOUNTAIN CRESTS...DESERT SLOPES...DESERT
  FOOTHILLS...HIGH DESERTS OF SOUTHWESTERN SAN BERNARDINO COUNTY
  AND NEAR SAN GORGONIO PASS.

* IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE
  DIFFICULT...INCLUDING ALONG INTERSTATE 10 THROUGH SAN GORGONIO
  PASS AND HIGHWAY 247 NEAR LUCERNE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
6 follow-up statements
324 
WWUS76 KSGX 020534
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
934 PM PST SUN NOV 1 2015

...STRONG AND GUSTY WINDS MONDAY AFTERNOON THROUGH MONDAY NIGHT
OVER HIGHER MOUNTAINS AND DESERT SLOPES...

.LOW PRESSURE WILL MOVE INTO SOUTHERN CALIFORNIA MONDAY AFTERNOON
AND BRING AREAS OF GUSTY WINDS FROM THE MOUNTAIN CRESTS EAST AND
NORTHEAST TO THE DESERT FOOTHILLS. STRONG WINDS WILL ALSO AFFECT
THE HIGH DESERTS OF SAN BERNARDINO COUNTY AND NEAR SAN GORGONIO
PASS. WINDS WILL BE WEST TO SOUTHWEST 20 TO 30 MPH WITH OCCASIONAL GUSTS
TO 55 MPH. GUSTS UP TO 65 MPH IN THE MOST WIND PRONE LOCATIONS
SUCH AS THE SAN GORGONIO AND INTERSTATE 8 PASSES. WINDS WILL
GRADUALLY DIMINISH LATE MONDAY NIGHT INTO TUESDAY MORNING.

CAZ055-056-058-060-065-021400-
/O.CON.KSGX.WI.Y.0026.151102T2000Z-151103T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN GORGONIO PASS NEAR BANNING-
934 PM PST SUN NOV 1 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 3 AM PST
TUESDAY...

* WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.
  GUSTS UP TO 65 MPH IN THE MOST WIND PRONE PASSES...CANYONS AND
  DESERT SLOPES.

* TIMING...MONDAY AFTERNOON AND NIGHT

* LOCATION...MOUNTAIN AND DESERTS. THE WINDIEST LOCATIONS WILL BE
  THE RIDGETOPS...PASSES AND DESERT SLOPES...SUCH AS THE SAN
  GORGONIO AND INTERSTATE 8 PASSES. 

* IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT...
  INCLUDING ALONG INTERSTATE 10 THROUGH SAN GORGONIO PASS AND
  HIGHWAY 247 NEAR LUCERNE VALLEY. AREAS OF BLOWING DUST MAY
  SEVERELY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
218 
WWUS76 KSGX 021054
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
254 AM PST MON NOV 2 2015

...STRONG AND GUSTY WINDS DEVELOPING TODAY THROUGH NIGHT OVER
THE HIGHER MOUNTAINS AND DESERT SLOPES...

.SURFACE LOW PRESSURE DEVELOPING OVER NEVADA WILL PULL STRONG
WESTERLY WINDS OVER THE MOUNTAIN CRESTS AND ONTO THE DESERT
SLOPES LATER THIS MORNING THROUGH TONIGHT. GUSTY WINDS WILL ALSO
AFFECT THE HIGH DESERTS OF SAN BERNARDINO COUNTY AND NEAR THE SAN
GORGONIO PASS. STRONGEST WINDS ARE EXPECTED THIS EVENING WHEN
LOCAL GUSTS TO 65 MPH ARE POSSIBLE. WINDS WILL GRADUALLY DIMINISH
LATE MONDAY NIGHT INTO TUESDAY MORNING.

CAZ055-056-058-060-065-021800-
/O.EXT.KSGX.WI.Y.0026.151102T1800Z-151103T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN GORGONIO PASS NEAR BANNING-
254 AM PST MON NOV 2 2015

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 AM
PST TUESDAY...

* WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH.
  LOCAL GUSTS UP TO 65 MPH ON THE DESERT SLOPES AND FOOTHILLS.

* TIMING...LATE THIS MORNING THROUGH TONIGHT

* LOCATION...MOUNTAIN AND DESERTS. THE WINDIEST LOCATIONS WILL 
  BE THE RIDGETOPS...PASSES AND DESERT SLOPES...SUCH AS THE SAN 
  GORGONIO AND INTERSTATE 8 PASSES. 

* IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT...
  INCLUDING ALONG INTERSTATE 10 THROUGH SAN GORGONIO PASS AND
  HIGHWAY 247 NEAR LUCERNE VALLEY. AREAS OF BLOWING DUST MAY REDUCE
  VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
613 
WWUS76 KSGX 021750
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 AM PST MON NOV 2 2015

...STRONG AND GUSTY WINDS DEVELOPING TODAY THROUGH TONIGHT OVER
THE HIGH DESRTS...HIGHER MOUNTAINS AND DESERT SLOPES...

.SURFACE LOW PRESSURE DEVELOPING OVER NEVADA WILL PULL STRONG
WESTERLY WINDS OVER THE MOUNTAIN CRESTS AND ONTO THE DESERT
SLOPES THROUGH TONIGHT. GUSTY WINDS WILL ALSO AFFECT THE HIGH
DESERTS OF SAN BERNARDINO COUNTY AND NEAR THE SAN GORGONIO PASS.
STRONGEST WINDS ARE EXPECTED THIS EVENING WHEN LOCAL GUSTS TO 65
MPH ARE POSSIBLE. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT INTO
TUESDAY MORNING.

CAZ055-056-058-060-065-030200-
/O.CON.KSGX.WI.Y.0026.151102T1800Z-151103T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN GORGONIO PASS NEAR BANNING-
950 AM PST MON NOV 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. 
  LOCAL GUSTS UP TO 65 MPH ON THE DESERT SLOPES AND FOOTHILLS. 

* TIMING...THROUGH LATE TONIGHT.

* LOCATION...MOUNTAIN AND DESERTS. THE WINDIEST LOCATIONS WILL 
  BE THE RIDGETOPS...PASSES AND DESERT SLOPES...SUCH AS THE SAN 
  GORGONIO AND INTERSTATE 8 PASSES. 

* IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT...
  INCLUDING ALONG INTERSTATE 10 THROUGH SAN GORGONIO
  PASS...INTERSTATE 8 IN SAN DIEGO COUNTY...AND HIGHWAY 247 NEAR
  LUCERNE VALLEY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARRISON
685 
WWUS76 KSGX 030303
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
703 PM PST MON NOV 2 2015

...STRONG AND GUSTY WINDS TONIGHT OVER THE HIGH DESERTS...MOUNTAINS
AND DESERT SLOPES...

.SURFACE LOW PRESSURE DEVELOPING OVER NEVADA WILL PULL STRONG
WESTERLY WINDS OVER THE MOUNTAIN CRESTS AND ONTO THE DESERT
SLOPES THROUGH TONIGHT. GUSTY WINDS WILL ALSO AFFECT THE HIGH
DESERTS OF SAN BERNARDINO COUNTY AND NEAR THE SAN GORGONIO PASS.
STRONGEST WINDS ARE EXPECTED EARLY TONIGHT WHEN LOCAL GUSTS TO 65
MPH ARE POSSIBLE. WINDS WILL GRADUALLY DIMINISH LATE TONIGHT.

CAZ055-056-058-060-065-031100-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-151103T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN GORGONIO PASS NEAR BANNING-
703 PM PST MON NOV 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. 
  LOCAL GUSTS UP TO 65 MPH ON THE DESERT SLOPES AND FOOTHILLS. 

* TIMING...THROUGH LATE TONIGHT.

* LOCATION...MOUNTAIN AND DESERTS. THE WINDIEST LOCATIONS WILL 
  BE THE RIDGETOPS...PASSES AND DESERT SLOPES...SUCH AS THE SAN 
  GORGONIO AND INTERSTATE 8 PASSES. 

* IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT...
  INCLUDING ALONG INTERSTATE 10 THROUGH SAN GORGONIO PASS...
  INTERSTATE 8 IN SAN DIEGO COUNTY...AND HIGHWAY 247 NEAR LUCERNE
  VALLEY. 

* REPORTS...PEAK WIND GUSTS THROUGH 7 PM: 65 MPH AT BURNS CANYON
  IN SAN BERNARDINO COUNTY...55 MPH AT VOLCAN MOUNTAIN IN SAN
  DIEGO COUNTY...AND 51 MPH AT THE WHITEWATER RAWS STATION ABOVE
  THE SAN GORGONIO PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
045 
WWUS76 KSGX 031004
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
204 AM PST TUE NOV 3 2015

...WIND ADVISORY CANCELLED FOR THE HIGH DESERT...
...WIND ADVISORY EXTENDED THROUGH MID MORNING FOR THE MOUNTAINS
AND DESERT FOOTHILLS...

.STRONG WESTERLY WINDS WILL CONTINUE UNTIL AROUND SUNRISE NEAR
AND BELOW THE PASSES AND ON THE DESERT SLOPES...THEN SLOWLY WEAKEN
LATER THIS MORNING. ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED
OVER THE HIGH DESERT. HOWEVER...GUSTY AND ERRATIC WINDS WILL
CONTINUE ACROSS THE LOWER DESERTS.

CAZ060-031115-
/O.CAN.KSGX.WI.Y.0026.000000T0000Z-151103T1100Z/
APPLE AND LUCERNE VALLEYS-
204 AM PST TUE NOV 3 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS OF 15 TO 25 MPH WITH OCCASIONALLY HIGHER GUSTS WILL CONTINUE
THIS MORNING...BUT ADVISORY STRENGTH WINDS ARE NO LONGER EXPECTED.

$$

CAZ055-056-058-065-031700-
/O.EXT.KSGX.WI.Y.0026.000000T0000Z-151103T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING-
204 AM PST TUE NOV 3 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS...WEST TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.
  ISOLATED GUSTS UP TO 65 MPH ON THE DESERT SLOPES AND FOOTHILLS.

* TIMING...THROUGH MID MORNING.

* LOCATION...MOUNTAINS AND DESERTS. THE WINDIEST LOCATIONS WILL BE
  THE RIDGETOPS...PASSES  AND DESERT SLOPES...SUCH AS THE SAN
  GORGONIO AND INTERSTATE 8 PASSES.

* IMPACTS...DRIVING OF HIGH-PROFILE VEHICLES WILL BE DIFFICULT...
  INCLUDING ALONG INTERSTATE 10 THROUGH THE SAN GORGONIO PASS...
  INTERSTATE 8 IN SAN DIEGO COUNTY...AND HIGHWAY 247 NEAR LUCERNE
  VALLEY.

* REPORTS...PEAK WIND GUSTS THROUGH 1 AM: 65 MPH AT BURNS CANYON
  IN SAN BERNARDINO COUNTY...AND EDOM HILL IN RIVERSIDE COUNTY...
  60 MPH AT VOLCAN MOUNTAIN AND BOUCHER HILL IN SAN DIEGO COUNTY...
  AND 59 MPH AT THE WHITEWATER RAWS STATION ABOVE THE SAN GORGONIO
  PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
JAD
638 
WWUS76 KSGX 031647
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
847 AM PST TUE NOV 3 2015

CAZ055-056-058-065-031800-
/O.EXP.KSGX.WI.Y.0026.000000T0000Z-151103T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING-
847 AM PST TUE NOV 3 2015

...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

WIND GUSTS HAVE WEAKENED BELOW 50 MPH...AND WINDS SHOULD CONTINUE
TO DIMINISH AS THE DAY GOES ON. THUS...THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 9 AM. 

$$

HARRISON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 9:30 AM PST, 4 hours 28 minutes earlier.

Area forecast discussion, Nov 1, 9:30 AM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SUN NOV 1 2015

.SYNOPSIS... IT WILL BE ANOTHER SUNNY WARM DAY TODAY...THOUGH NOT
QUITE AS WARM AS SATURDAY AS ONSHORE FLOW DEVELOPS. A LOW PRESSURE
TROUGH MOVING IN FROM THE NORTHWEST WILL BRING MUCH COOLER WEATHER
MONDAY WITH SHOWERS LATE MONDAY OR MONDAY NIGHT. WINDY CONDITIONS
WILL OCCUR IN THE MOUNTAINS AND DESERTS. A FEW SHOWERS COULD OCCUR
PERIODICALLY TUESDAY THROUGH WEDNESDAY AS THE LOW PRESSURE TROUGH
CONTINUES...AND TEMPERATURES WILL BE BELOW NORMAL. A LITTLE BIT OF
SNOW IS POSSIBLE IN THE HIGHER MOUNTAINS...MAINLY IN SAN BERNARDINO
COUNTY. DRY WARMER WEATHER WILL RETURN THURSDAY AND CONTINUE THROUGH
NEXT WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SKIES WERE CLEAR THIS MORNING EXCEPT FOR A FEW PATCHES OF
STRATUS/FOG OVER THE COASTAL WATERS. TEMPERATURES ARE A FEW DEGREES
LOWER IN COASTAL AREAS VERSUS 24 HOURS AGO STANDARD TIME BUT ARE
SIMILAR OVER MOST INLAND AREAS. OVERALL...WITH MORE OF A SEA BREEZE
DEVELOPING TODAY...COASTAL AREAS WILL BE COOLER WITH MOSTLY 70S
WITHIN ABOUT 3-5 MILES THE COAST AND 80S TO LOCALLY NEAR 90 IN THE
VALLEYS. THE MARINE LAYER STRATUS AND SOME FOG SHOULD ARRIVE
OVERNIGHT...WITH ONLY PARTIAL CLEARING ON MONDAY AS THE MARINE LAYER
DEEPENS RAPIDLY IN RESPONSE TO THE APPROACHING LOW PRESSURE TROUGH.

THE UPPER LOW IS STILL PROGGED TO MOVE INTO SO-CAL LATE
MONDAY...WITH PRECIP LIKELY STARTING IN THE LATE AFTERNOON OVER
ORANGE COUNTY AND WESTERN PARTS OF THE INLAND EMPIRE/SBD
MOUNTAINS...THEN SPREADING SOUTH AND EAST DURING THE EVENING...BASED
ON DYNAMICS AND MOISTURE PROFILES. THE MOISTURE STILL ONLY GOES UP
TO ABOUT 800 MB IN MOST AREAS...SO RAINFALL AMOUNTS WILL BE
RELATIVELY LIGHT...THOUGH WITH A COLD FRONT COMING THROUGH THERE
COULD BE AN HOUR OR SO OF DYNAMICALLY DRIVEN MODERATE RAIN.
OVERALL...IT LOOKS LIKE 1/4 INCH OR LESS AT THE COAST...BUT 1/2 TO
LOCALLY ONE INCH IN THE MOUNTAINS...WITH LOCAL WRF SHOWING DECENT
PRECIP IN THE SAN BERNARDINO COUNTY MOUNTAINS IN THAT RANGE DUE TO A
COMBINATION OF OROGRAPHICS AND DYNAMICS THERE. COLDER AIR WILL BE
ARRIVING BEHIND THE FRONT AS 700 MB TEMPS WILL FALL TO AROUND -5
C...BUT...THAT WILL BE MOSTLY AFTER THE BEST MOISTURE IS HERE...SO
SNOWFALL WILL BE RATHER LIGHT IN THE MOUNTAINS...ABOVE ABOUT 6000-
6500 FEET...PROBABLY ONLY 1-2 INCHES. THERE WILL BE SOME INSTABILITY
ALOFT DUE TO THE COLD CORE...BUT AGAIN THAT WILL BE AFTER MOST OF
THE PRECIP MOVES THROUGH...SO WILL LEAVE THUNDERSTORMS OUT OF THE
FORECAST FOR NOW. A PERIOD OF MODERATE STRONG WINDS DUE TO
STRENGTHENING MSLP/THERMAL/HEIGHT GRADIENTS...WITH GUSTS TO 55 MPH
POSSIBLE...WILL OCCUR FROM THE MOUNTAIN CRESTS EAST/NORTHEAST TO THE
DESERT FOOTHILLS...AND A WIND ADVISORY MAY BE NEEDED FOR THOSE AREAS
MONDAY AFTERNOON/NIGHT. SOME MOISTURE WILL BE LINGERING
TUE/WED...BUT PRECIP SHOULD MOSTLY BE LIGHT THEN AND MOSTLY IN SAN
DIEGO COUNTY DUE TO BEST OVER-THE-WATER TRAJECTORIES AND BEST TRACK
OF THE WAVES MOVING AROUND THE BASE OF THE TROUGH. TEMPS WILL BE THE
LOWEST SO FAR THIS SEASON WITH A LOT OF 60S IN THE VALLEYS AND
POSSIBLY NOT REACHING 40 AT BIG BEAR EITHER TUE OR WED. SOME 30S
COULD OCCUR IN COLDEST VALLEYS...SUCH AS RAMONA OR CORONA...STARTING
TUESDAY NIGHT.

AFTER WED...THE TROUGH MOVES EAST...AND WE ENTER A PERIOD OF
NORTHWEST FLOW. SOME RIDGING FROM THE WEST/SOUTHWEST WILL
OCCUR...BUT NOT AS STRONG AS RECENT RIDGES. TEMPS SHOULD INCREASE TO
NEAR NORMAL BY FRIDAY AND A LITTLE ABOVE NORMAL NEXT WEEKEND...BUT
NOTHING EXTREME. WEAK OFFSHORE FLOW WILL OCCUR...BUT THERMAL SUPPORT
SO FAR LOOKS UNFAVORABLE FOR MORE THAT LOCALLY GUSTY MODERATE WINDS
IN THE MOUNTAINS/COASTAL FOOTHILLS.

&&

.AVIATION...
011730Z...COASTS/VALLEYS...SKC WITH UNRESTRICTED VIS THROUGH THIS
AFTERNOON. LOW CLOUDS AND PATCHY FOG WILL REDEVELOP ALONG THE COAST
THIS EVENING...THEN PUSH INLAND BETWEEN 03Z AND 07Z MONDAY. CIGS MAY
INITIALLY BE RELATIVELY LOW...AROUND 400-700 FT MSL...WITH VIS
RESTRICTIONS OF 2 SM OR LESS POSSIBLE AT KSAN...KCRQ...AND KSNA. VIS
WILL FALL BELOW 1/2 SM AT TIMES ALONG THE HIGHER COASTAL TERRAIN.
THE MOST PROBABLE TIME FOR IMPACTS AT THE COASTAL TAF SITES APPEARS
TO BE 06Z TO 10Z. BASES SHOULD BEGIN TO LIFT BY 12Z...WITH LOW
CLOUDS PUSHING 10-25 MILES INLAND BY 14Z MONDAY. BKN-OVC CIGS NEAR
2000 FT MSL WILL PREVAIL BY AFTERNOON.

MOUNTAINS/DESERTS...GUSTY WESTERLY WINDS WILL DEVELOP OVER DESERT
SLOPES AFTER 10Z MONDAY...WITH OCCASIONAL GUSTS TO 50 KT POSSIBLE ON
MONDAY. SIGNIFICANT WIND IMPACTS ARE NOT EXPECTED A KPSP OR KTRM.
OUTSIDE OF THE WINDS..SKC-FEW WITH UNRESTRICTED VIS WILL PREVAIL
INTO MONDAY AFTERNOON.

&&

.MARINE...
930 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH MONDAY
AFTERNOON. STRONG NORTHWEST WINDS WILL DEVELOP MONDAY EVENING...AND
PERSIST INTO WEDNESDAY MORNING. SUSTAINED WINDS IN EXCESS OF 20 KT
AND GUSTS TO 34 KT ARE LIKELY OVERNIGHT MONDAY INTO THE DAY ON
TUESDAY. COMBINED SEAS NEAR OR ABOVE 10 FT AND STEEP WAVES WILL ALSO
CREATE HAZARDOUS BOATING CONDITIONS DURING THIS TIME PERIOD. SHOWERS
WILL MOVE OVER THE COASTAL WATERS AT TIMES MONDAY AFTERNOON THROUGH
WEDNESDAY...WITH THE MOST PRONOUNCED ACTIVITY OCCURRING MONDAY NIGHT.
&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...ALBRIGHT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 1:44 PM PSTSmall Craft AdvisorySGX3 days

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.